Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Have osteroarthritis especially bad in knee and finger. Cannot bend them. Take glucosamine and steroid injections.Advise?

User rating for this question
Very Good
Answered by

Rheumatologist
Practicing since : 1999
Answered : 515 Questions
Question
I have osteroarthritis that is especially bad in one knee, and two fingers of one hand. It is so bad on the two fingers that I can no longer bend them and they ache all of the time. I take glucosamine, get steroid injections for my knee, but the pain is still great.
Do you have any recommendations for reducing arthritis pain? Will I ever be able to move my fingers again?
Posted Wed, 29 May 2013 in Lupus
 
 
Answered by Dr. Divya Agarwal 3 hours later
Hi,
Osteoarthritis is a degenerative condition however latest research states that it too is an inflammatory condition.
Some drugs like glucosamine are used widely but we are not sure about it's benefits.
The therapies which are proven to help are
Local measures like fomentation
Application of pain relieving gels containing diclofenac.
Taking paracetamol for pain if required.
Exercising the joints, building muscle
And certain medicines like duloxetine to manage pain better.
Other things like meditation and deep breathing exercises should also help.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor